Oct 25, 2002
I just had my cholersterol rechecked which confirmed high triglycerides: Cholesterol 235, triglycerides 548, LDL 91, HDL 32. The triglycerides began rising after starting the meds.
The high cholesterol worries me. My grandmother & father died of strokes.
My doctor wondered if I should start taking Lopid. Do you agree or should I try fenofibrate, niacin or fish oil? Should I change HIV meds? Any other recommendations? Thanks for your help.
Response from Dr. Henry
Exercise, diet and fish oil is a good place to start. If that doesn't help much then adding fenofibrate is usually the next step. The ACTG is soon to open a study using slow-release niacin for this situation (check for local availability of that study if interested). Switching off the Sustiva to ssome combination of lamivudine/tenofovir/nevirapine might also be an option on a trial basis depending on prior drug use and resistance situation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hepatitis From Smoking Pot?
- What Can Be Mistaken For Hiv Symptoms?
- Getting Someone Pregnant When You Are Hiv Positive
- Do People Usually Get Symptoms Right Away With Hiv?
- Can Fluid Buildup Around Eyes And Blurred Vision Be Caused By A Viral Infection Or Hiv?
- Will Thrush Go Away After Stopping Antibiotic?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.